Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 3, 2023, 7:23 PM CST for Lowndes County, Monroe County, Mississippi. It took effect at Feb 4, 2023, 1:41 AM CST. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2023, 7:23 PM CST (01:23 UTC)
- In effect from
- Feb 4, 2023, 1:41 AM CST
- Expired
- Feb 6, 2023, 11:15 PM CST
- In force
- 70 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 15.46 ft at Feb 5, 2023, 9:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
522
WGUS44 KMEG 040123
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
723 PM CST Fri Feb 3 2023
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-051330-
/O.NEW.KMEG.FL.W.0013.230204T1200Z-230207T0800Z/
/ABDM6.1.ER.230204T1200Z.230206T0000Z.230207T0200Z.NO/
723 PM CST Fri Feb 3 2023
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...From Saturday morning to early Tuesday morning.
* IMPACTS...At 14.0 feet, Flood water begins to cover Air Base Road
located on the west bank of the river. Low-lying farmland near the
river also begins to flood.
* ADDITIONAL DETAILS...
- At 6:30 PM CST Friday the stage was 12.7 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 14.1 feet Sunday evening. It
will then fall below flood stage Monday evening.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$9 follow-up statements
945
WGUS84 KMEG 040741
FLSMEG
Flood Statement
National Weather Service Memphis TN
141 AM CST Sat Feb 4 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-050600-
/O.EXT.KMEG.FL.W.0013.230204T0741Z-230207T0800Z/
/ABDM6.1.ER.230204T0425Z.230206T0000Z.230207T0200Z.NO/
141 AM CST Sat Feb 4 2023
...FLOOD WARNING NOW IN EFFECT THROUGH EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Through early Tuesday morning.
* IMPACTS...At 14.0 feet, flood water begins to cover Air Base Road
located on the west bank of the river. Low-lying farmland near the
river also begins to flood.
* ADDITIONAL DETAILS...
- At 12:30 AM CST Saturday the stage was 13.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:30 AM CST Saturday was 13.2 feet.
- Forecast...The river is expected to rise to a crest of 14.1
feet Sunday evening. It will then fall below flood stage by
Monday evening.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$
MJ228
WGUS84 KMEG 041546
FLSMEG
Flood Statement
National Weather Service Memphis TN
946 AM CST Sat Feb 4 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-060400-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230206T0600Z/
/ABDM6.1.ER.230204T0425Z.230205T0000Z.230206T0000Z.NO/
946 AM CST Sat Feb 4 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until early Monday morning.
* IMPACTS...At 14.0 feet, Flood water begins to cover Air Base Road
located on the west bank of the river. Low-lying farmland near the
river also begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Saturday the stage was 13.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Saturday was 13.8 feet.
- Forecast...The river is expected to rise to a crest of 14.1
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$848
WGUS84 KMEG 042207
FLSMEG
Flood Statement
National Weather Service Memphis TN
407 PM CST Sat Feb 4 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-060715-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230206T0712Z/
/ABDM6.1.ER.230204T0425Z.230205T0000Z.230206T0112Z.NO/
407 PM CST Sat Feb 4 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until early Monday morning.
* IMPACTS...At 14.0 feet, Flood water begins to cover Air Base Road
located on the west bank of the river. Low-lying farmland near the
river also begins to flood.
* ADDITIONAL DETAILS...
- At 3:30 PM CST Saturday the stage was 14.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 PM CST Saturday was 14.3 feet.
- Forecast...The river is expected to rise to a crest of 14.4
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$655
WGUS84 KMEG 050455
FLSMEG
Flood Statement
National Weather Service Memphis TN
1055 PM CST Sat Feb 4 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-061700-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230206T1900Z/
/ABDM6.1.ER.230204T0425Z.230205T1200Z.230206T1300Z.NO/
1055 PM CST Sat Feb 4 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until early Monday afternoon.
* IMPACTS...At 15.0 feet, Water is covering a portion of Air Base
Road located on the west bank of the river. Low-lying farmland is
flooded.
* ADDITIONAL DETAILS...
- At 10:30 PM CST Saturday the stage was 14.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 PM CST Saturday was 14.9 feet.
- Forecast...The river is expected to rise to a crest of 15.1
feet tomorrow morning. It will then fall below flood stage
Monday morning.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$966
WGUS84 KMEG 051140
FLSMEG
Flood Statement
National Weather Service Memphis TN
540 AM CST Sun Feb 5 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-062345-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230207T0500Z/
/ABDM6.1.ER.230204T0425Z.230205T1800Z.230206T2315Z.NO/
540 AM CST Sun Feb 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 15.0 feet, water is covering a portion of Air Base
Road located on the west bank of the river. Low-lying farmland is
flooded.
* ADDITIONAL DETAILS...
- At 4:30 AM CST Sunday the stage was 15.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:30 AM CST Sunday was 15.4 feet.
- Forecast...The river is expected to rise to a crest of 15.6
feet this afternoon. It will then fall below flood stage
tomorrow afternoon.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$
Schlessiger455
WGUS84 KMEG 051717
FLSMEG
Flood Statement
National Weather Service Memphis TN
1117 AM CST Sun Feb 5 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-070515-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230207T0515Z/
/ABDM6.1.ER.230204T0425Z.230205T1800Z.230206T2315Z.NO/
1117 AM CST Sun Feb 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 15.0 feet, Water is covering a portion of Air Base
Road located on the west bank of the river. Low-lying farmland is
flooded.
* ADDITIONAL DETAILS...
- At 10:30 AM CST Sunday the stage was 15.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CST Sunday was 15.5 feet.
- Forecast...The river is expected to rise to a crest of 15.6
feet this afternoon. It will then fall below flood stage
tomorrow afternoon.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$272
WGUS84 KMEG 060343
FLSMEG
Flood Statement
National Weather Service Memphis TN
943 PM CST Sun Feb 5 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-070430-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230207T0417Z/
/ABDM6.1.ER.230204T0425Z.230205T1645Z.230206T2217Z.NO/
943 PM CST Sun Feb 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 15.0 feet, Water is covering a portion of Air Base
Road located on the west bank of the river. Low-lying farmland is
flooded.
* ADDITIONAL DETAILS...
- At 9:30 PM CST Sunday the stage was 15.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM CST Sunday was 15.5 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow afternoon and continue falling to 9.5 feet Friday
evening.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$185
WGUS84 KMEG 061613
FLSMEG
Flood Statement
National Weather Service Memphis TN
1013 AM CST Mon Feb 6 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
For the Buttahatchie River...including Aberdeen...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC087-095-070715-
/O.EXT.KMEG.FL.W.0013.000000T0000Z-230207T0712Z/
/ABDM6.1.ER.230204T0425Z.230205T1645Z.230207T0112Z.NO/
1013 AM CST Mon Feb 6 2023
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buttahatchie River near Aberdeen.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 14.0 feet, Flood water begins to cover Air Base Road
located on the west bank of the river. Low-lying farmland near the
river also begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 AM CST Monday the stage was 14.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CST Monday was 15.5 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 9.1 feet Saturday
morning.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$818
WGUS84 KMEG 070515
FLSMEG
Flood Statement
National Weather Service Memphis TN
1115 PM CST Mon Feb 6 2023
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Buttahatchie River near Aberdeen
MSC087-095-070615-
/O.CAN.KMEG.FL.W.0013.000000T0000Z-230207T0515Z/
/ABDM6.1.ER.230204T0425Z.230205T1645Z.230207T0345Z.NO/
1115 PM CST Mon Feb 6 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Buttahatchie River near Aberdeen.
* ADDITIONAL DETAILS...
- At 10:30 PM CST Monday the stage was 12.9 feet.
- Forecast...The river is expected to fall to 8.9 feet Saturday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 3, 5:30 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 3, 5:30 PM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Memphis TN 530 PM CST Fri Feb 3 2023 ...New AVIATION... .SYNOPSIS... Issued at 142 PM CST Fri Feb 3 2023 Following one more cold night and a recent multi-day bout with winter weather, dry and seasonal conditions will prevail across the Midsouth this weekend. By Tuesday, daytime high temperatures will average 10 degrees above normal, accompanied by strengthening southerly winds and increased humidity levels. Rain chances will return to the Midsouth by Tuesday, in advance of an an upper level trough and surface cold front. && .DISCUSSION... (This evening through next Thursday) Issued at 142 PM CST Fri Feb 3 2023 3 PM CST / 21Z surface analysis shows a 1039mb Arctic pressure ridge centered over northwest IL, extending south into eastern AR. Under deamplifying northwest flow aloft, the center of this pressure ridge will move to the mid-Atlantic seaboard by sunrise Saturday, while the southern ridge axis extension moves off to middle TN. Surface winds over the Midsouth will remain light overnight, tending to veer to east/southeast toward daybreak along and west of the MS River. 13Z NBM deterministic low temps for tonight averaged 2.5 degrees F above the NBM50, and appear too warm given expected dewpoints in the teens and light winds. This is particularly the case near the TN River, where the pressure gradient will be far too weak to promote low level mixing. Surface winds will further veer to the south and strengthen on Saturday, in advance of an open midlevel trough passage. This return flow won't be sufficient to dislodge the dry Arctic air, especially east of the MS River. NBM dewpoint grids for Saturday afternoon appear a few degrees too warm. The official forecast dewpoint grids will follow 75/25 NBM/NBM10 blend for Saturday, resulting in minimum RH values below 40 percent near the TN River. The warming trend will continue Sunday and Monday, as low level warm advection increases in advance of a deepening southern branch upper level trough. This system, along with an associated Pacific cold front, will play a large role in timing and coverage of rain chances during the middle of next week. Model consensus is relatively tight through Tuesday, depicting a positively-tilted trof extending from KS to southern NM Tuesday afternoon. A plume of 1.0 to 1.5 inches precipitable water extends from east TX into the Midsouth. Showers appear a good bet Tuesday afternoon, especially over eastern AR. Beyond Tuesday, model consensus begins to quickly fade, as each global model phases lobes of energy within the longwave trof differently. Within the longwave trough, eventually affecting the strength, speed and path of the resultant upper low. Each deterministic model isn't far off its respective ensemble mean. In summary, the ECMWF remains the most progressive, the Canadian and GFS the least so. All models depict a deeper, potentially impactful northern branch trough digging into the southern plains and lower MS River valley by the end of next week, just beyond the forecast. PWB && .AVIATION... (00Z TAFS) Issued at 507 PM CST Fri Feb 3 2023 VFR conditions will continue for the entire forecast period as surface high pressure over northern Illinois moves east. Winds will be mainly from the north at 5 to 10 knots this evening before becoming light and variable overnight. Winds will be from the south on Saturday increasing to around 10 knots by the afternoon. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...ARS
Hazardous weather outlook, Feb 3, 3:49 AM CST, 15 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 349 AM CST Fri Feb 3 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 349 AM CST Fri Feb 3 2023 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain chances return on Tuesday and are expected to remain through Thursday. Showers will likely be efficient rainfall producers, which could lead to isolated urban and small stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.